I take 1mg of lorazepam every night before bed. Sometimes i take 1 1/2 or 2mg. What is the safest way to wean off of this drug? I have been told that it will be really tough because i have been on it for so long.
2 Dec 2010
To minimize withdrawal effects, taper the drug slowly. Here are solutions:
1. You can decrease the dose by 25% the first week, 25% the second, by 10%/week thereafter.
2. You can switch to diazepam (easier to wean). Then, taper diazepam.
3. Ask you doctor/pharmacist to develop a tapering schedule for you.
If you found this answer helpful, click the thumbs up icon.
If you didn't, message me.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was on lorazepam for a brief period of stress and anxiety. This has been going on for about 6-7 weeks and am now only taking .75mg of lorazepam at ...
1 answer • 12 Jan 2011
I would like to wean off but I tried it once and went through (no other word to describe it) Hell. I want to take my time getting off because I am ...
2 answers • 25 Jun 2012
... Now becoming
1 answer • 27 Sep 2013
I have been taking 4mg of lorazepam for about 3 1/2 years for high anexity including physical symptoms - tremors, irregular heartbeat, difficulity ...
1 answer • 18 Sep 2014